MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The proximal shaft broke on a 2.00mm x 20mm emerge balloon catheter during preparation.The procedure was completed with a different device.No further complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an emerge mr balloon catheter.The device was microscopically and visually examined.The stopcock was still attached to the device upon return.There were numerous severe hypotube kinks to the device.At 37cm from the strain relief the hypotube was separated.The separated ends were ovaled in shape indicating the device was kinked prior to separation.There was contrast and blood present in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Product analysis confirmed the reported break as there was separation of the device.There were also numerous unreported kinks.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12188174
Report Number2134265-2021-09210
Device Sequence Number3509762
Product Code LOX
UDI-Device Identifier08714729806301
UDI-Public08714729806301
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2024
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0027313546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1